Alert archive / New York / Frost Advisories in 2006

Frost Advisory 8, NWS Buffalo, NY

October 15, 20066 counties in New York

NWS Buffalo, NY issued this frost advisory at Oct 15, 2006, 9:30 PM EDT for 6 counties in New York. It took effect at Oct 16, 2006, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2006, 9:30 PM EDT (01:30 UTC)
In effect from
Oct 16, 2006, 12:00 AM EDT
Expired
Oct 16, 2006, 8:00 AM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY

The radar

The Binghamton radar (KBGM), 130 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.5 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 160130
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
930 PM EDT SUN OCT 15 2006

...FROST EXPECTED OVERNIGHT FOR THE GENESEE VALLEY AND FINGER
LAKES...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER AND MID 30S ACROSS THE GENESEE VALLEY AND FINGER LAKES
REGION OVERNIGHT. WIDESPREAD FROST IS EXPECTED. THIS WILL INCLUDE
MOST SUBURBAN AREAS AROUND ROCHESTER...WHILE THE CITY MAY ESCAPE.

NYZ003>006-013-014-160930-
/O.NEW.KBUF.FR.Y.0008.061016T0400Z-061016T1200Z/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO...GENESEO...CANANDAIGUA
930 PM EDT SUN OCT 15 2006

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER AND MID 30S ACROSS THE GENESEE VALLEY AND FINGER LAKES
REGION OVERNIGHT. WIDESPREAD FROST IS EXPECTED. THIS WILL INCLUDE
MOST SUBURBAN AREAS AROUND ROCHESTER...WHILE THE CITY MAY ESCAPE.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
SFM
1 follow-up statement
000 
WWUS71 KBUF 160705
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
305 AM EDT MON OCT 16 2006

...FROST EXPECTED EARLY THIS MORNING FOR THE GENESEE VALLEY AND
FINGER LAKES...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER AND MID 30S ACROSS THE GENESEE VALLEY AND FINGER LAKES
REGION EARLY THIS MORNING. WIDESPREAD FROST IS EXPECTED. THIS
WILL INCLUDE MOST SUBURBAN AREAS AROUND ROCHESTER...WHILE THE CITY
MAY ESCAPE.

NYZ003>006-013-014-161200-
/O.CON.KBUF.FR.Y.0008.000000T0000Z-061016T1200Z/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO...GENESEO...CANANDAIGUA
305 AM EDT MON OCT 16 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER AND MID 30S ACROSS THE GENESEE VALLEY AND FINGER LAKES
REGION EARLY THIS MORNING. WIDESPREAD FROST IS EXPECTED. THIS
WILL INCLUDE MOST SUBURBAN AREAS AROUND ROCHESTER...WHILE THE CITY
MAY ESCAPE.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Oct 15, 6:18 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Oct 15, 6:18 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
618 PM EDT SUN OCT 15 2006

.UPDATE...

HAVE ISSUED A QUICK UPDATE MERELY TO REMOVE THE NOW-EXPIRED FLOOD
WATCH FROM THE NIAGARA FRONTIER. FLOODING CONCERNS HAVE DIMINISHED
ACROSS MOST OF THE AREA WITH THE LOSS OF MOST OF THE SNOWPACK
FROM LAST WEEKS STORM. OUR ONLY REMAINING CONCERN IS ELLICOTT
CREEK...WHICH IS CURRENTLY RUNNING CLOSE TO FLOOD STAGE IN ERIE
COUNTY AND SHOULD REMAIN SO TONIGHT BEFORE RECEDING MONDAY. THIS
SITUATION WILL CONTINUE TO BE WATCHED CLOSELY TONIGHT.

&&

.PREV DISCUSSION...
/ISSUED 250 PM EDT SUN OCT 15 2006/

SHORT TERM /TONIGHT THROUGH WEDNESDAY/...

LAKE EFFECT SHOWERS CONTINUE OFF LAKE ONTARIO OTHERWISE EXPECT THE
CU ACROSS THE REGION TO SLOWLY DISSIPATE OVERNIGHT. THE LAKE
EFFECT OVER PARTS OF THE NORTH COUNTRY WILL DIMINISH OVERNIGHT AS
THE SURFACE RIDGE BUILDS IN AND WEAK WAA BEGINS ALOFT.

THE FLOOD WATCH HAS BEEN CONTINUED THROUGH 6PM. COOLING TEMPS WILL
SLOW THE SLOW MELT AND RUNOFF. HOWEVER THE EVENING SHIFT WILL
HAVE TO RE-ASSESS THE SITUATION AND MAY NEED TO EXTEND THE WATCH
EVEN FURTHER. AREA CREEKS AND STREAMS WILL CONTINUE TO RUN HIGH
AND FLOODING OF LOW LYING AREAS IS POSSIBLE.

ELLICOTT CREEK IS CURRENTLY WITHIN A FOOT OF FLOOD STAGE AND THE
FORECAST IS FOR IT TO REMAIN JUST BELOW FLOOD STAGE. HOWEVER SOME
LOW LYING AREAS ARE EXPERIENCING SOME FLOODING AND THIS MAY BE THE
RESULT OF DOWNED TREES AND BRANCHES THAT MAY BE IMPEDING THE
NORMAL FLOW OF THE CREEKS AND STREAMS. POOR DRAINAGE PROBLEMS
ARE POSSIBLE WHERE STORM DRAINS MAY BE CLOGGED BY DEBRIS. THERE IS
ALSO THE POTENTIAL FOR FLOODING OF BASEMENTS IN AREAS WITHOUT
POWER.

THE RIDGE WILL DOMINATE MONDAYS WEATHER BEFORE MOVING OFF TO THE
NEW ENGLAND COAST DURING THE EVENING. THIS WILL ALLOW A SOUTHERLY
FLOW OF INCREASINGLY MILD AND MOIST AIR TO OVERSPREAD THE REGION.

PRECIP FROM THE APPROACHING SYSTEM WILL BEGIN TO OVERSPREAD THE
AREA FROM WEST TO EAST MONDAY NIGHT WITH CATEGORICAL POPS
THROUGHOUT THE ENTIRE CWA ON TUESDAY.

WARM AIR ADVECTION CONTINUES THROUGH MID WEEK WITH 850MB TEMPS
REACHING +8 TO +10 BY 18Z WEDNESDAY.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

EXPECT SEASONABLE CONDITIONS THROUGH THURSDAY WITH AN UPPER LEVEL
RIDGE IN PLACE OVER THE OHIO VALLEY AND THE LOWER GREAT LAKES. A
RETURN TO COOLER AND MORE UNSETTLED WEATHER IS EXPECTED AFTER
THURSDAY WHEN A DEEPENING UPPER LEVEL TROUGH DIGS SOUTH TOWARD THE
MIDWEST AND GREAT LAKES AREA.

AVIATION...

HIGH PRESSURE CENTERED OVER WEST VIRGINIA WILL MOVE SLOWLY TO THE
EAST AND SETTLE OFF THE EAST COAST MONDAY AFTERNOON. EXPECT MAINLY
VFR CONDITIONS AT MOST TAF SITES DURING THE FORECAST PERIOD
WITH THE HIGH DOMINATING. THE ONE EXCEPTION WILL BE EAST OF LAKE
ONTARIO WHERE LAKE EFFECT RAIN/SNOW SHOWERS WILL LINGER INTO THE
AFTERNOON. A WARMING SOUTHWEST FLOW AROUND THE HIGH WILL ALLOW THE
LAKE EFFECT BAND TO LIFT SLOWLY TO THE NORTH AND WEAKEN THIS
EVENING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR LOZ043 UNTIL 8 PM SUNDAY.
         SMALL CRAFT ADVISORY FOR LOZ044-045 UNTIL 2 AM MONDAY.

&&

UPDATE...JJR
Hazardous weather outlook, Oct 15, 10:42 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
1042 AM EDT SUN OCT 15 2006

NYZ001-002-010-011-160845-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
1042 AM EDT SUN OCT 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH CONTINUES UNTIL 6 PM THIS EVENING. ABOVE FREEZING
TEMPERATURES WILL CONTINUE TO ALLOW THE REMAINING SNOWPACK TO
MELT. SOME FLOODING PROBLEMS ARE STILL POSSIBLE TODAY. AREA CREEKS
AND STREAMS WILL CONTINUE TO RUN HIGH AND FLOODING OF LOW LYING
AREAS IS POSSIBLE. DOWNED TREES AND BRANCHES MAY IMPEDE THE NORMAL
FLOW OF THE WATER. DRAINAGE PROBLEMS ARE ALSO POSSIBLE WHERE STORM
DRAINS MAY BE CLOGGED BY DEBRIS. THERE IS ALSO THE POTENTIAL FOR
FLOODING OF BASEMENTS IN AREAS WITHOUT POWER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ003>008-012>014-019>021-085-160845-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1042 AM EDT SUN OCT 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-160845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
1042 AM EDT SUN OCT 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-SLZ022-024-160845-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1042 AM EDT SUN OCT 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO
AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

Nearby

Frost Advisories in New York, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.